Alert archive / Texas / Wind Advisories in 2012
Wind Advisory 11, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Aug 29, 2012, 10:37 AM CDT for Chambers County, Galveston County, Texas. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2012, 10:37 AM CDT (15:37 UTC)
- Expired
- Aug 29, 2012, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Chambers County, TX, Galveston County, TX
The radar
The Houston radar (KHGX), 33 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
229 WWUS74 KHGX 291537 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1037 AM CDT WED AUG 29 2012 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR GALVESTON CHAMBERS COUNTIES... .INCREASING WINDS WILL OCCUR TODAY DUE TO THE INTERACTION BETWEEN HIGH PRESSURE OVER WESTERN TEXAS AND HURRICANE ISAAC OVER SOUTHEASTERN LOUISIANA. WINDS WILL INCREASE THIS MORNING TO BETWEEN 20 AND 30 MPH AND POSSIBLY GUST TO 35 MPH THIS AFTERNOON. THE WINDS ARE EXPECTED TO GRADUALLY DIMINISH TONIGHT AND THURSDAY. TXZ214-238-300100- /O.NEW.KHGX.WI.Y.0011.120829T1537Z-120830T0100Z/ CHAMBERS-GALVESTON- INCLUDING THE CITIES OF...ANAHUAC...FRIENDSWOOD...GALVESTON... LEAGUE CITY...MONT BELVIEU...TEXAS CITY...WINNIE 1037 AM CDT WED AUG 29 2012 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...TODAY AND THIS EVENING. * WINDS...NORTH 20 TO 30 MPH TODAY BECOMING NORTHWEST AND DIMINISHING TO 15 TO 25 MPH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Aug 29, 10:25 AM CDT, 12 minutes earlier.
Area forecast discussion, Aug 29, 10:25 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1025 AM CDT WED AUG 29 2012
.DISCUSSION...
ISAAC WILL BE AN INFLUENCE ON WINDS AND TEMPERATURES ACROSS SE TX
TODAY. AT 15Z THE STORM WAS LOCATED JUST INLAND ALONG THE SE LA
COAST. RAIN BANDS OVER THE WEST SIDE OF THE STORM WERE MOVING
ACROSS SW LA AND WERE NOT MOVING INTO SE TX OR THE UPPER TX
COASTAL WATERS AS YET. DO EXPECT ISOLATED BANDS TO POSSIBLY WORK
THEIR WAY INTO THE EASTERN COUNTIES LATER TODAY. THE MAIN IMPACTS
TO THE AREA WILL BE THE WINDS OVER THE FAR SOUTHEASTERN COUNTIES
DUE TO THE INCREASING PRESSURE GRADIENT...AND TEMPERATURES
REACHING INTO THE UPPER 90S DUE TO THE SUBSIDENT FLOW ALOFT OVER
THE WESTERN COUNTIES.
WINDS AT KGLS WERE ALREADY REACHING INTO ADVISORY CRITERIA.
EXPECT BOTH GALVESTON AND CHAMBERS COUNTIES TO HAVE WINDS 20 TO 30
MPH THROUGHOUT THE DAY AND ISSUED A WIND ADVISORY FOR THESE
COUNTIES. WILL KEEP AN EYE OUT FOR ANY INCREASING WINDS FURTHER
INLAND AND MAY UPDATE THE ADVISORY LATER TODAY.
TEMPERATURES AT KCLL REACHED TO 100 YESTERDAY. SINCE THE CLOUD
COVER MAY INCREASE A BIT...WILL GO WITH UPPER 90S OVER THE WESTERN
SET OF COUNTIES AND MID 90S IN THE CENTRAL AREAS. AN INCREASING
CLOUD COVER AND ISOLATED SHOWERS SHOULD KEEP TEMPERATURES EAST OF
THE INTERSTATE 45 CORRIDOR DOWN INTO THE LOWER 90S.
40
&&
.MARINE...
ISSUED AN UPDATE TO THE TIDE FORECAST. TIDE LEVELS IN GALVESTON
BAY WERE ALREADY A FOOT BELOW NORMAL...AND THE RISK OF VESSEL
GROUNDINGS MAY INCREASE DURING LOW TIDE TIMES.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 98 76 96 76 96 / 10 10 20 10 10
HOUSTON (IAH) 94 76 95 78 94 / 20 20 40 20 20
GALVESTON (GLS) 91 81 91 82 91 / 20 30 40 30 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: CHAMBERS...GALVESTON.
GM...SMALL CRAFT ADVISORY UNTIL 4 AM CDT THURSDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
&&
DISCUSSION...40
AVIATION/MARINE...47Hazardous weather outlook, Aug 29, 5:36 AM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 536 AM CDT WED AUG 29 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-301045- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 536 AM CDT WED AUG 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT GUSTY NORTH WINDS ARE EXPECTED TODAY IN RESPONSE TO HURRICANE ISAAC MOVING INLAND ACROSS LOUISIANA. SUSTAINED WINDS OF 15 TO 20 MPH ARE EXPECTED WITH GUSTS TO 25 TO 30 MPH. THE HIGHER GUST VALUES ARE EXPECTED ACROSS AREAS ALONG AND EAST OF INTERSTATE 45. A WIND ADVISORY MAY BE REQUIRED FOR THESE AREAS LATER TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS OUR EASTERN COUNTIES AS ISAAC CONTINUES TO MOVE INLAND ACROSS LOUISIANA. REFER TO STATEMENTS FROM THE NATIONAL HURRICANE CENTER FOR THE LATEST INFORMATION ON ISAAC. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 10:17 PM CDT | Small Craft Advisory for Hazardous Seas | HGX | 6 hr | |
| Aug 29, 4:36 AM CDT | Small Craft Advisory | HGX | 30 hr | |
| Aug 29, 12:22 PM CDT | Low Water Advisory | HGX | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.